MAUDE Adverse Event Report: RICHARD WOLF GMBH; CLEANING BRUSH Ø 2MM TL 1200MM

RICHARD WOLF GMBH; CLEANING BRUSH Ø 2MM TL 1200MM
Model Number 7990001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has sent (b)(6) 5 cleaning brushes from the affected batch 44396.The 2 brushes out of 5 were loose, the hose showed no abnormalities.The remaining 3 cleaning brushes showed a deformation of the hose cross-section.This tapering of the cross-section shows that the brush was exposed to undesirable forces.Despite the influence of these forces, the brushes could not be pulled out of the hose.It is not recognizable why 2 of these 5 brushes fell out of their seat in the hose, especially as the entire batch is sold out.One possible cause is incorrect insertion of the cleaning brush into the working channel.If inserted incorrectly, the cleaning brush becomes wedged and can possibly only be pulled out with increased force.This could cause the brush heads to come loose and remain in the working channel.The cleaning brush ø 2mm tl 1200mm, lot number 44396 was manufactured on 19/apr/2023.The batch consisted of 250 packs.No problems were detected during production.The entire batch was sold between may and july 2023.An evaluation of the complaint database has shown that there is one complaint about this batch number.The date of this complaint is (b)(6) 2023.The reason given for the complaint was a blockage in the working channel.During the investigation, it was found that a second brush was also inserted, which caused the blockage.The ga-d370 / en / v5.0 / 2023-02 / pk21-0256 instructions for use contain information on checking the appliance and its functions in chapter 10 "checks".In addition, chapter 11 "reprocessing and maintenance" describes in detail how to prepare the device.Furthermore, the instructions for use ga-j057 / en-us / 2020-07 v1.0 / pk00-0000 describe the use of disposable brushes with flexible instruments in chapter 9 "application".Check single-use cleaning brushes for damage.The issue of breakage and loss of parts is assessed in the risk management file fn5: hygiene and reprocessing materials, single use, non-sterile, rev: v00 under the hazard "mechanical energy" as "product parts (e.G.Bristles) of the product remain in the product to be cleaned" and classified as acceptable.The overall probability of occurrence of this problem remains at the previously defined level, extent of damage critical probability of occurrence unlikely.The overall risk of the product remains in the acceptable category and does not need to be adjusted.
 
Event or Problem Description
A user facility has informed (b)(6) of an issue regarding a cleaning brush ø 2mm tl 1200mm, part id: 7990001, lot # 44396.According to the received information, during a surgical procedure the doctor found a cleaning brush blocking the working channel of an instrument 7355076, flexible sensor-ureterorenoscope boa vision.The brush had certainly become detached from the single-use brush.The detached brush could be isolated.There was only a minimal time delay and the procedure was completed without further complications.However, as the remaining cleaning brush in an instrument can lead to a potential harm to the patient, we consider this case as reportable.

Common Device Name
CLEANING BRUSH Ø 2MM TL 1200MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18522022
Report Number9611102-2024-00001
Device Sequence Number17830433
Product Code MNL
UDI-Device Identifier04055207000649
UDI-Public04055207000649
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7990001
Device Catalogue Number7990001
Device Lot Number44396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART ID: 7355076. FLEXIBLE SENSOR-URETERORENOSCOPE.
Patient SexUnknown